Wisconsin, 2012Drought in Wisconsin, October 1 to 31, 2012
October 1 to 31, 2012 · NWS DLH · 1 event in 1 county or zone
Drought (D2) conditions continued in a small part of northwestern Wisconsin.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Drought (D2) conditions continued in a small part of northwestern Wisconsin.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before the first event at Sep 30, 11:38 PM CST, 22 minutes earlier.
Area forecast discussion, Sep 30, 11:38 PM CST, 22 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE DULUTH MN
1238 AM CDT MON OCT 1 2012
.AVIATION...06Z TAF ISSUANCE
A COLD FRONT WILL MOVE INTO THE NORTHLAND EARLY THIS MORNING. THE
RESULT WILL BE A CHANGE IN WINDS FROM A LIGHT SOUTHERLY DIRECTION
TO THE NORTHWEST. AN AREA OF LOW CLOUDS/BR/FG MAY IMPACT KDLH
BEFORE THE FRONT ARRIVES. WINDS WILL ALSO INCREASE BEHIND THE
FRONT. THE FRONT IS GENERALLY EXPECTED TO BE A DRY FRONT...WITH
MAINLY MID AND HIGH CLOUDS...BUT A FEW SPRINKLES OR AN ISOLATED
SHOWER WILL BE POSSIBLE.
&&
.PREV DISCUSSION... /ISSUED 818 PM CDT SUN SEP 30 2012/
AVIATION.../00Z TAF ISSUANCE/
VFR CONDITIONS ARE EXPECTED DURING THE TAF PERIOD. A COLD FRONT
WILL MOVE THROUGH THE REGION ON MONDAY...SWITCHING WINDS FROM A
SOUTHERLY DIRECTION TO THE NORTHWEST. A FEW SPRINKLES OR SHOWERS
ARE POSSIBLE BUT THE FRONT SHOULD GENERALLY MOVE THROUGH DRY.
PREV DISCUSSION... /ISSUED 316 PM CDT SUN SEP 30 2012/
SHORT TERM...SFC HIGH HAD DRIFTED OVER NORTHERN LAKE SUPERIOR AS
OF 20Z WITH DRY AIR ENTRENCHED OVER THE FA. SFC WIND WAS TURNING
FROM THE SE TO THE S AHEAD OF AN APPROACHING A COLD FRONT. THIS
FRONT IS EXPECTED TO MOVE THROUGH NORTHEAST MINNESOTA BY MIDNIGHT
AND NW WI BY 12Z MONDAY. EXPECT THIS TO BE A DRY FROPA WHICH IS
SUPPORTED BY FORECAST SOUNDINGS FROM ALL MODELS WHICH ARE DRY
BELOW 10K FT. HAVE ADDED A MENTION OF PATCHY FOG TO THE NEAR
SHORE WATERS FROM TWO HARBORS TO THE TWIN PORTS AND PORT WING WI
AS WELL AS INLAND TO SUW WHICH THE LATEST HI RES MODELS HRRR AND
NARRE AGREE ON THIS DEVELOPMENT.
BEHIND THE FRONT LATER TONIGHT AND MONDAY A NW WIND IS EXPECTED
AND IT WILL HELP USHER IN COOLER AIR. HOWEVER...WITH PLENTY OF SUN
EXPECTED...LOOK FOR MAX TEMPS IN THE 60S TO NEAR 70 NEAR PBH AND
BRD.
THE SFC RIDGE AXIS OVERLAYS THE FA MONDAY NIGHT AND EXPECT
RADIATIONAL COOLING WITH A CLEARING SKY TO PRODUCE MIN TEMPS IN
THE 30S...TO AROUND 45 NEAR PBH. THE WARMER TEMPS NEAR PBH ARE DUE
TO LINGERING CLOUDS.
LONG TERM...[TUESDAY - SATURDAY]...
SNOW IS APPEARING MORE AND MORE LIKELY FOR LATER THIS WEEK. THE
EXPECTED TREND IS FOR WARMER THAN NORMAL WEATHER ON TUESDAY AND
WEDNESDAY TO COME TO AN END BY THURSDAY WHEN A LOW PRESSURE SYSTEM
MOVES ACROSS SOUTHERN MINNESOTA AND NORTHERN WISCONSIN WEDNESDAY
NIGHT AND THURSDAY. THE SYSTEM...WHICH THE GFS AND ECMWF ARE IN
PRETTY GOOD AGREEMENT WITH...WILL USHER IN RAIN AND MUCH COLDER
WEATHER FOR THURSDAY. THE PCPN COULD TRANSITION TO SNOW OR A
RAIN/SNOW MIXTURE THURSDAY NIGHT. PERIODS OF RAIN AND SNOW COULD
CONTINUE INTO THE WEEKEND AS THE COLD WEATHER STICKS AROUND IN THE
WAKE OF THE SYSTEM. IT IS UNCLEAR AT THIS POINT WHETHER THE SNOW
WILL HAPPEN...BUT IT IS LOOKING MORE AND MORE LIKELY...ESPECIALLY
FOR THURSDAY NIGHT AND FRIDAY NIGHT. DO NOT WANT TO MAKE ANY GUESSES
ABOUT ACCUMULATION AT THIS POINT SINCE THE SYSTEM IS STILL FAR OUT.
AT THIS POINT...DID NOT FORECAST ANY PERIODS OF PURE SNOW...BUT SOME
PERIODS OF A RAIN/SNOW MIXTURE.
AVIATION.../18Z TAF ISSUANCE/
VFR CONDITIONS WILL LIKELY CONTINUE ACROSS NE MINNESOTA AND NW
WISCONSIN THROUGH MONDAY MORNING. THE LIGHT SOUTHERLY WINDS WILL
SWITCH TO NORTHWESTERLY TONIGHT WITH THE PASSAGE OF A COLD
FRONT...AND THE WINDS WILL INCREASE LATE TOMORROW MORNING. THERE
MAY BE FOG SOUTH OF KDLH...BUT AT THIS TIME...DO NOT THINK IT WILL
AFFECT THE TERMINAL. THERE MAY BE ISOLATED LIGHT RAIN SHOWERS
TOMORROW MORNING NEAR KDLH AND KHIB.
&&
.POINT TEMPS/POPS...
DLH 65 39 63 45 / 10 0 0 0
INL 64 33 66 43 / 10 0 0 0
BRD 68 35 70 45 / 10 0 0 0
HYR 66 39 68 45 / 10 10 0 0
ASX 67 39 64 46 / 10 10 0 0
&&
.DLH WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
LS...NONE.
&&
AVIATION...CANNON
Hazardous weather outlook, Sep 30, 11:17 PM CST, 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
1217 AM CDT MON OCT 1 2012
MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-011045-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
1217 AM CDT MON OCT 1 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN.
.DAY ONE...EARLY THIS MORNING
LOCALIZED DENSE FOG WILL BE FOUND AROUND LAKE SUPERIOR THROUGH
SUNRISE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED EARLY THIS MORNING.
LSZ121-140>148-011045-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
1217 AM CDT MON OCT 1 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR.
.DAY ONE...EARLY THIS MORNING
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
GRANING
MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
Drought, Burnett
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Burnett forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 45.863, -92.368 (the zone’s center; the record gives no point)
Drought conditions persisted in western Burnett County.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Nebraska, October 1 to 31, 2012$119 million · 24 events
- Drought in Texas, October 1 to 31, 2012$120 million · 20 events
- Drought in Illinois, October 1 to 31, 2012$178 million · 8 events
- Drought in Texas, October 1 to 31, 2012$50 million · 24 events
- Drought in Kansas, October 1 to 31, 2012$20 million · 6 events
- Drought in Oklahoma, October 1 to 31, 2012$10 million · 3 events
- Tornadoes and Flash Flood in Tennessee, October 1 to 2, 2012$55,000 · EF1 · 7 events
- Drought in Iowa, October 1 to 13, 201251 events
- Drought in Oklahoma, October 1 to 31, 201248 events
- Flash Flooding and Damaging Winds in Georgia, October 1 to 2, 2012$45,000 · 50 kt wind · 7 events
- Drought in Arkansas, October 1 to 31, 201237 events
- Drought in Missouri, October 1 to 31, 201234 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 417770.